Georgia, 2007

Damaging Wind and Heavy Rain in Georgia, September 1, 2007

September 1, 2007 · NWS JAX · 2 events in 2 counties and zones

A surface trough extended across the forecast area in a highly unstable and moisture laden environment. Sea breezes as well as upper level divergence enhanced updrafts and severe storms developed across the forecast area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A surface trough extended across the forecast area in a highly unstable and moisture laden environment. Sea breezes as well as upper level divergence enhanced updrafts and severe storms developed across the forecast area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 1, 2:28 AM EST, 5 hours 32 minutes earlier.

Area forecast discussion, Sep 1, 2:28 AM EST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
328 AM EDT SAT SEP 1 2007

.SHORT TERM...TODAY THROUGH LABOR DAY...
STACKED LOW PRESSURE CENTER OVER THE FLORIDA PANHANDLE WILL MEANDER
VERY CLOSE TO THE FORECAST AREA THROUGH LABOR DAY. THIS FEATURE
ALONG WITH A VERY MOIST AIRMASS WITH PWATS OVER 2 INCHES AND
DIVERGENCE ALOFT AT THE RIGHT REAR QUAD OF A WEAK UPPER LEVEL JET
WILL KEEP ABOVE NORMAL RAINFALL CHANCES THROUGH LABOR DAY. PCPN
CHANCES WILL REMAIN IN THE 70-90% RANGE TODAY...AND FALL VERY SLOWLY
TO 60-80% ON SUNDAY...THEN 50-70% ON LABOR DAY. SLOW MOVING SCTD
AFTERNOON TSTMS WILL PRODUCE LOCALLY HEAVY RAINFALL WITH POTENTIAL
LOCAL FLOODING OF LOW LYING AREAS...ALSO FREQUENT CLOUD TO GROUND
LIGHTNING WILL BE POSSIBLE IN THE STRONGER TSTM ACTIVITY.

.LONG TERM...TUESDAY THROUGH FRIDAY...
LONGER RANGE MODELS INCLUDING THE 00Z GFS AND ENSEMBLE SLOWLY BUILD
A HIGH PRESSURE RIDGE BACK OVER THE FORECAST AREA...BUT AIRMASS WILL
REMAIN MOIST THROUGH THE PERIOD WITH AT LEAST 30-50% TSTM CHANCES
EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. MAX TEMPS
WILL SLOWLY RISE BACK TO NEAR NORMAL LEVELS AROUND 90 DEGREES.

&&

.AVIATION...MOIST LOW LEVELS AND CALM WINDS WILL LEAD TO FOG
DEVELOPMENT...MAINLY FROM 06 TO 14Z. LOWEST VISIBILITIES WILL BE
WHERE RAIN FELL EARLIER WITH PREDOMINANT MVFR AND PATCHES OF IFR TO
LIFR. SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD AGAIN TODAY
STARTING AROUND 14Z AND CONTINUING THROUGH THE DAY. HAVE INCLUDED
TEMPO MVFR IN TSRA BUT LOWER VISIBILITIES AND GUSTY WINDS WILL BE
POSSIBLE IN STRONGER STORMS.

&&

.MARINE...WILL KEEP SCEC FOR THE OFFSHORE GA WATERS DUE TO EXPECTED
INCREASE IN WINDS THIS AFTERNOON. LOW PRESSURE WILL LINGER OVER THE
COASTAL WATERS THROUGH EARLY NEXT WEEK WITH SOUTH TO SOUTHEASTERLY
WINDS GENERALLY PREVAILING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  84  71  85  70 /  90  70  70  40
SSI  83  76  84  77 /  90  80  70  50
JAX  87  74  88  74 /  90  60  70  40
SGJ  87  76  89  76 /  80  60  60  40
GNV  88  73  90  72 /  70  50  60  30
OCF  88  73  90  72 /  60  40  60  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

HESS/HURLBUT
Hazardous weather outlook, Sep 1, 2:29 AM EST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
329 AM EDT SAT SEP 1 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-021000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
329 AM EDT SAT SEP 1 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...LOCALLY HEAVY RAINFALL POSSIBLE TODAY...

WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP ONCE AGAIN THIS AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WITH SLOW AND ERRATIC THUNDERSTORM MOVEMENT. STRONG
THUNDERSTORM ACTIVITY WILL PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING...WIND GUSTS UP TO 50 MPH AND MINOR FLOODING OF LOW
LYING AREAS.

PATCHY FOG WITH VISIBILITIES OF 1 TO 3 MILES WILL BE POSSIBLE
THROUGH THE EARLY MORNING HOURS AND AGAIN LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS WILL REMAIN POSSIBLE EACH
AFTERNOON AND EVENING THROUGH LABOR DAY WITH LOCALLY HEAVY
RAINFALL POSSIBLE. THUNDERSTORM COVERAGE SHOULD SLOWLY DECREASE IN
COVERAGE THROUGH THE REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

HESS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain, 1 thunderstorm wind. Local standard time, as filed.

Heavy Rain, Appling

When
September 1, 8:00 AM EST to 12:00 PM EST
Where
Appling County, Graham to Baxley
Reported by
Emergency Manager
Coordinates
31.830, -82.500

Periods of heavy rainfall caused temporary flooding across the county. Around 9 am local time, flooding was reported along Highway 341 West between Hazlehurst and Graham. Water covered all four lanes of the road. Around 1 pm local time, at least 10 streets in Baxley had standing water due to heavy rains.

Thunderstorm Wind, Camden

When
September 1, 2:20 PM EST
Where
Camden County, 1.51 mi SSE of St Marys
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
30.710, -81.540

Trees fell down onto power lines. Time estimated by Doppler radar.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47110, 47109.